# SDR 1SMA2015F00028

- Difficulty date: January 19, 2015
- Submitted: January 20, 2015
- Operation: Air carrier
- Aircraft: N108JL
- Make and model: Piper PA-31-350
- Aircraft serial: 318352028
- Aircraft time: 6,625 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bearing
- Part number: 74087002
- Condition: Seized
- Location: Rod End
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

DURING APPROACH TO LANDING, PILOT SELECTED LANDING GEAR LEVER TO DOWN POSITION.  GEAR POSITION INDICATORS SHOWED NLG AND LT MLG DOWN AND LOCKED.  NO DOWN AND LOCKED INDICATION FOR RT GEAR.  GEAR UNSAFE "RED" LIGHT REMAINED ILLUMINATED AND LANDING GEAR SELECTOR HANDLE DID NOT RESET TO NEUTRAL POSITION.  PILOT EXECUTED EMERGENCY CHECKLIST AND ATTEMPTED TO PUMP GEAR DOWN, BUT NO CHANGE IN INDICATION WAS OBSERVED.  AFTER VERIFYING WITH GROUND PERSONNEL THROUGH FSS THAT GEAR APPEARED TO BE DOWN, PILOT LANDED WITHOUT INCIDENT.  UPON EXIT OF THE ACFT THE PILOT NOTED THAT THE INBD GEAR DOORS REMAINED OPEN.  INSPECTION OF THE RT MAIN LANDING GEAR REVEALED THAT THE GEAR WAS DOWN AND LOCKED, HOWEVER THE BEARING ON THE ROD END, PN: 74087-002, ATTACHED TO THE RT MAIN GEAR DOWN-LOCK CABLE ASSEMBLY, PN 72682-010 HAD SEIZED PREVENTING THE DOWN LOCK HOOK, PN: 41983-001, FROM CONTACTING INDICATOR MICROSWITCH, PN 487-862.  DOWN-LOCK HOOK HAD TRAVELED OVER CENTER, BUT SEIZED BEARING PREVENTED REMAINING APPROXIMATELY .1250" OF TRAVEL NEEDED TO ACTIVATE MICROSWITCH WHICH WAS REQUIRED FOR POSITIVE LOCKED INDICATION IN COCKPIT AND FOR INBD GEAR DOORS TO CLOSE.  ROD END WAS REPLACED AND FUNCTIONAL CHECK PERFORMED SATISFACTORILY.
